Alert archive / Texas / River Flood Warnings in 2021

River Flood Warning 1, NWS San Angelo, TX

May 23, 2021San Saba County, Texas

NWS San Angelo, TX issued this river flood warning at May 23, 2021, 3:38 AM CDT for San Saba County, Texas. It took effect at May 23, 2021, 6:55 AM CDT. It was in force for 7 hr.

The area

The outline as issued.

The facts

Issued
May 23, 2021, 3:38 AM CDT (08:38 UTC)
In effect from
May 23, 2021, 6:55 AM CDT
Expired
May 23, 2021, 2:15 PM CDT
In force
7 hr
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Flood severity
Minor

County San Saba County, TX

The radar

The Ft Hood radar (KGRK), 150 km from the middle of the area, began a volume at 08:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point San Saba River at San Saba (SSBT2). The gauge peaked at 24.47 ft at May 23, 2021, 8:00 AM CDT.

actionminormoderate102005/2305/24
Action stage
20 ft
Minor stage
24 ft
Moderate stage
27 ft
Major stage
31 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08146000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

990 
WGUS44 KSJT 230838
FLWSJT

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service San Angelo TX
338 AM CDT Sun May 23 2021

...The National Weather Service in San Angelo TX has issued a Flood 
Warning for the following rivers in Texas...

  San Saba River At San Saba affecting San Saba County.

For the San Saba River...including San Saba...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Additional information is available at www.weather.gov.


TXC411-232045-
/O.NEW.KSJT.FL.W.0001.210523T1155Z-210524T0005Z/
/SSBT2.1.ER.210523T1155Z.210523T1200Z.210523T1204Z.NO/
338 AM CDT Sun May 23 2021

The National Weather Service in San Angelo has issued a

* Flood Warning for
  the San Saba River At San Saba.
* From this morning to this evening.
* At 3:10 AM CDT Sunday the stage was 19.0 feet.
* Flood stage is 24.0 feet. 
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage this 
  morning to a crest of 24.1 feet this morning. It will then fall 
  below flood stage this morning.
* Impact...At 24.0 feet, Minor lowland flooding will occur.
* Flood History...This crest compares to a previous crest of 24.1 
  feet on 07/04/1976.


&&

LAT...LON 3124 9904 3129 9860 3119 9856 3105 9904

$$

21
2 follow-up statements
642 
WGUS84 KSJT 231425
FLSSJT

Flood Statement
National Weather Service San Angelo TX
925 AM CDT Sun May 23 2021

...The Flood Warning is extended for the following rivers in Texas...

  San Saba River At San Saba affecting San Saba County.

For the San Saba River...including San Saba...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.


TXC411-240230-
/O.EXT.KSJT.FL.W.0001.000000T0000Z-210524T0605Z/
/SSBT2.1.ER.210523T1125Z.210523T1305Z.210523T1805Z.NO/
925 AM CDT Sun May 23 2021

...The Flood Warning is now in effect until just after midnight 
tonight...

The Flood Warning continues for
  the San Saba River At San Saba.
* Until late tonight.
* At 9:10 AM CDT Sunday the stage was 24.4 feet.
* Flood stage is 24.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 9:10 AM CDT Sunday was 24.5 feet.
* Forecast...The river is expected to fall below flood stage this 
  afternoon and continue falling to 3.2 feet Friday morning.
* Impact...At 24.0 feet, Minor lowland flooding will occur.
* Flood History...This crest compares to a previous crest of 24.4 
  feet on 04/17/1977.


&&

LAT...LON 3124 9904 3129 9860 3119 9856 3105 9904

$$

PO
140 
WGUS84 KSJT 231915
FLSSJT

Flood Statement
National Weather Service San Angelo TX
215 PM CDT Sun May 23 2021

...The Flood Warning is cancelled for the following rivers in 
Texas...

  San Saba River At San Saba affecting San Saba County.

TXC411-232015-
/O.CAN.KSJT.FL.W.0001.000000T0000Z-210523T1915Z/
/SSBT2.1.ER.210523T1125Z.210523T1305Z.210523T1521Z.NO/
215 PM CDT Sun May 23 2021

...The Flood Warning for the San Saba River At San Saba has been 
cancelled...

The Flood Warning is cancelled for
  the San Saba River At San Saba.
* At 2:00 PM CDT Sunday the stage was 21.9 feet.
* Flood stage is 24.0 feet.
* Forecast...The river is expected to fall to 3.2 feet Friday 
  morning.

&&


Location        Fld   Observed              Forecast (1 pm)          
Information     Stg   Stg   Day/Time        Mon   Tue   Wed          

San Saba River
San Saba        24.0  21.9  Sun  2 pm CDT   4.5   3.5   3.3          





&&

LAT...LON 3124 9904 3129 9860 3119 9856 3105 9904

$$

HG

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this river flood warning went out at May 23, 1:04 AM CDT, 2 hours 34 minutes earlier.

Area forecast discussion, May 23, 1:04 AM CDT, 2 hours 34 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
104 AM CDT Sun May 23 2021

...New AVIATION...

.SHORT TERM...
(This evening through Sunday)
Issued at 216 PM CDT Sat May 22 2021

A weak upper level low/tropical disturbance will track north across
our eastern counties late this afternoon and evening. Showers and
thunderstorms will continue, mainly along and east of this feature.
The best rain chances will be east of a Haskell, to Ballinger, to
Junction line, with rain chances tapering off as you head west. The
main concerns will be brief heavy rainfall, although an isolated,
weak tornado, is possible. Rain chances will decrease by mid to late
evening, due to the loss of daytime heating. A few storms could last
into the morning, especially across the Big Country. Showers are
thunderstorms are also forecast to develop across far West Texas
(along the dryline) this evening and track east. Most of this
activity is forecast to remain west of our area, but a few showers
and thunderstorms may sneak into our western counties late this
evening or early Sunday morning. I added in slight chance PoPs
across our western counties to account for this possibility. Expect
overnight low temperatures in the mid 60s.

On Sunday, A large upper level low will be located across the
western CONUS, while an upper level ridge remain centered across the
southeast United States. The position of the upper level ridge will
result in increasing moisture from the Gulf of Mexico across the
area. Isolated to scattered, mainly diurnally driven, showers and
thunderstorms are possible Sunday afternoon. The best chance will be
across our eastern counties where better moisture will reside. Other
thunderstorms are forecast to develop along the dryline, which will
be located across the Trans Pecos region/southeast New Mexico. This
activity should remain well west of our area through late Sunday
afternoon. Highs on Sunday will range from the mid 70s to near 80
across the eastern half of the area, to the low to mid 80s across
the western half of the area.

&&

.LONG TERM...
(Sunday night through next Saturday)
Issued at 230 PM CDT Sat May 22 2021

Monday and Tuesday the upper level ridge over the southeast
CONUS will shift further to the east while the flow aloft becomes
more zonal across west Texas. There is still a QPF signal those
two days so will continue with a slight chance to chance of PoPs.
The highest rain chances on Tuesday will be focused across our
eastern counties where the deeper 'tropical' moisture will reside.
However, we will also need to keep an eye on any convection that
may develop out to our west and move into our western counties in
the late evening/overnight hours.

Models indicate upper level ridging building overhead Wednesday
through Friday. Will keep some PoPs in the forecast for mainly
afternoon/evening isolated storms Thursday and Friday, with the
highest chances across our northern counties. With the area under
the influence of weak shortwave ridging aloft, confidence in
coverage of showers/storms is not particularly high. Otherwise,
temperatures will gradually warm up as we go through the week,
with afternoon highs in the upper 80s and 90s by Wednesday.

&&

.AVIATION...
(06Z TAFS)
Issued at 103 AM CDT Sun May 23 2021

Expect MVFR ceilings at the terminals, IFR at the KBBD site, this
morning. Expect mainly VFR conditions after 18Z Sunday. The winds
will be south to southeast and gusty at times.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 65  80  66  84 /   5  40  20  40
San Angelo 	 65  84  66  87 /   5  30  20  30
Junction 	 65  83  66  85 /  10  30  10  30
Brownwood 	 65  78  66  83 /   5  50  10  50
Sweetwater 	 65  80  65  85 /   5  30  30  40
Ozona      	 65  83  67  85 /   5  20  20  20

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Daniels
LONG TERM....42
AVIATION...21
Hazardous weather outlook, May 22, 2:29 PM CDT, 13 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
229 PM CDT Sat May 22 2021

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-231930-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
229 PM CDT Sat May 22 2021

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...This Afternoon and Tonight

Isolated thunderstorms are be possible this afternoon and
evening. A few strong to severe thunderstorms are possible, mainly
east of a Throckmorton to Mason line. The main hazards will be
dangerous lightning and locally heavy rainfall. In addition, a
weak isolated tornado is possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Isolated to scattered thunderstorms will be possible Sunday
through Tuesday. The main concerns will be dangerous lightning
and locally heavy rainfall.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 8:56 PM CDTAreal Flood AdvisorySJTSan Saba109 min
May 22, 9:47 PM CDTAreal Flood AdvisorySJTSan Saba118 min
May 23, 12:01 AM CDTAreal Flood AdvisorySJTMcCulloch, San Saba3 hr

Nearby

River Flood Warnings in Texas, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.